Alert archive / Iowa / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 55, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 7, 2007, 4:32 PM CDT for Cedar County, Johnson County, Iowa. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 7, 2007, 4:32 PM CDT (21:32 UTC)
- Expired
- Jun 7, 2007, 5:15 PM CDT
- In force
- 43 min
- Issued by
- NWS Quad Cities, IA
- Area
- Counties, with a storm outline in the text
Counties Cedar County, IA, Johnson County, IA
The radar
The Quad Cities radar (KDVN), 73 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 7, 4:41 PM CDT | FUNNEL CLOUD | 7 Ene Iowa City, IA | PROBABLE TORNADO BUT BASE COULD NOT BE SEEN TO CONFIRM TOUCHDOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 7, 11:34 AM CDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.5 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 44 J/kg
- Mixed-layer CIN
- -791 J/kg
- Mixed-layer LCL
- 1362 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 372 m²/s²
- 0-3 km storm-relative helicity
- 374 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDVN 072132 SVRDVN IAC031-103-072215- /O.NEW.KDVN.SV.W.0055.070607T2132Z-070607T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 432 PM CDT THU JUN 7 2007 THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CEDAR COUNTY IN EAST CENTRAL IOWA... JOHNSON COUNTY IN EAST CENTRAL IOWA... * UNTIL 515 PM CDT. * AT 429 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED APPROXIMATELY NEAR UNIVERSITY HEIGHTS...OR ABOUT NEAR IOWA CITY... AND MOVING NORTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... TIPTON AND 7 MILES SOUTHEAST OF MECHANICSVILLE AROUND 500 PM CDT... THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 238 AND 257. THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY FROM WINDOWS. LAT...LON 4165 9172 4153 9155 4180 9103 4193 9123 $$ ERVIN
2 follow-up statements
000 WWUS53 KDVN 072144 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 444 PM CDT THU JUN 7 2007 IAC031-103-072215- /O.CON.KDVN.SV.W.0055.000000T0000Z-070607T2215Z/ CEDAR IA-JOHNSON IA- 444 PM CDT THU JUN 7 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR JOHNSON AND CEDAR COUNTIES... AT 441 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED APPROXIMATELY NEAR OASIS...OR ABOUT 6 MILES EAST OF IOWA CITY...MOVING NORTHEAST AT 50 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... CEDAR VALLEY...SPRINGDALE AND CEDAR BLUFF AROUND 450 PM CDT... BUCHANAN AND 6 MILES NORTHWEST OF ROCHESTER AROUND 455 PM CDT... TIPTON...TIPTON MATTHEWS AIRPORT AND WALD AROUND 500 PM CDT... A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT THURSDAY EVENING FOR EASTERN IOWA. LAT...LON 4174 9154 4156 9154 4170 9098 4191 9120 $$ ERVIN
000 WWUS53 KDVN 072215 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 514 PM CDT THU JUN 7 2007 IAC031-103-072224- /O.EXP.KDVN.SV.W.0055.000000T0000Z-070607T2215Z/ CEDAR IA-JOHNSON IA- 514 PM CDT THU JUN 7 2007 ...THE SEVERE THUNDERSTORM WARNING FOR JOHNSON AND CEDAR COUNTIES EXPIRES AT 515 PM CDT... THUNDERSTORMS WILL CONTINUE TO MOVE THROUGH JOHNSON AND CEDAR COUNTIES THROUGH 6 PM...SO THE THREAT OF SEVERE WEATHER WILL CONTINUE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT THURSDAY EVENING FOR EASTERN IOWA. LAT...LON 4174 9154 4156 9154 4170 9098 4191 9120 $$ ERVIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 2:58 PM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, Jun 7, 2:58 PM CDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION...CORRECTION TO WIND ADVISORY INFO NATIONAL WEATHER SERVICE QUAD CITIES IA IL 258 PM CDT THU JUN 7 2007 .SYNOPSIS... A DANGEROUS WEATHER SITUATION IS UNFOLDING PRESENTLY WITH A LINE OF SEVERE THUNDERSTORMS PUSHING EASTWARD RAPIDLY ACROSS THE CWA. RADAR AND SPOTTER REPORTS INDICATE THE POTENTIAL FOR THESE STORMS TO PRODUCE DAMAGING STRAIGHT-LINE WINDS...HAIL AND SOME ISOLATED TORNADOES. FORCING IN CONJUNCTION WITH AN UNSEASONABLY STRONG WEATHER SYSTEM IS HELPING TO DEVELOP AND SUSTAIN THIS LINE OF STORMS. PRE-FRONTAL TROF WAS PUSHING ACROSS CENTRAL IOWA PRESENTLY WITH THE COLD FRONT LAGGING TO THE WEST. && .SHORT TERM...TONIGHT AND FRIDAY... WILL LET WIND ADVISORY EXPIRE AT 7 PM CDT. TSRA WILL EXIT THE CWA FROM WEST TO EAST OVERNIGHT AS THE SURFACE COLD FRONT MOVES THROUGH. ALTHOUGH PCPN INTENSITY WILL BE LOCALLY HEAVY...FLASH FLOODING SHOULD NOT BE AN ISSUE DUE TO THE VERY PROGRESSIVE NATURE OF THE PCPN...ALONG WITH GRIDDED FFG VALUES AS LOW AS 1.5 IN/HR. /I EXPECT MOST MAX PCPN AMOUNTS TO BE 0.50 TO 0.75 IN...OR MUCH BELOW EVEN THE 1-HR FFG VALUES./ AT THE MOST...I EXPECT SOME MINOR URBAN STREET FLOODING TO OCCUR IN THE TYPICAL PROBLEMATIC PLACES. ON FRIDAY...THE POST-FRONTAL AIR MASS WILL BRING LOWER TEMPS AND HUMIDITY TO THE CWA. CLOUD COVER WILL ALSO DECREASE WITH THE EASTWARD DEPARTING STORM SYSTEM. ..JAZ.. .LONG TERM...FRIDAY EVENING THROUGH THURSDAY... FOLLOWED HPC AND MOS GUIDANCE CLOSELY THROUGHOUT THE PERIOD. FRIDAY NIGHT WILL BRING US BELOW NORMAL TEMPS AS SFC HIGH PRESSURE MOVES OVER THE CWA. PRESENT THINKING IS LOW TEMPS ON SATURDAY MORNING WILL BE 5 TO 10F BELOW NORMAL. RECORD LOW TEMPERATURES WILL NOT BE IN JEOPARDY AS RECORD LOWS FOR SATURDAY MORNING ARE IN THE LOWER 40S. AFTER SATURDAY...THE UPPER LEVEL FLOW UNDERGOES A TRANSITION FROM RIDGE TO SOUTHWEST FLOW. RIDGE FLOW DOMINATES THROUGH MONDAY...THEN THE FLOW BECOMES MORE SOUTHWEST FOR THE BALANCE OF THE PERIOD. THE SOUTHWEST FLOW WILL BRING US AN EXTENDED PERIOD OF PCPN CHANCES. PER HPC DISCUSSIONS...A BLEND OF THE ECMWF ALONG WITH THE GFS ENSEMBLE MEAN YIELDS THE MOST REASONABLE FORECAST. THERE IS SOME DISAGREEMENT...HOWEVER...REGARDING THE STRENGTH OF THE RIDGE. ..JAZ.. && .AVIATION... DRYLINE MAKING GOOD PROGRESS ACROSS IOWA WITH LITTLE PROGRESS ACROSS KANSAS/NORTHWEST MISSOURI. MAIN ACTION ASSOCIATED WITH THE DRYLINE AND POTENTIAL FOR HIGH WIND GUSTS AT EACH TAF SITE. IF CURRENT RADAR TRENDS HOLD...MAIN THUNDERSTORM ACTIVITY SHOULD AFFECT EACH TAF SITE FOR NO MORE THAN 1-2 HOURS. POTENTIAL THERE FOR ABOUT 1SM AND 3KFT CIGS WITH STORMS. BASED ON CURRENT MOVEMENT...SQUALL LINE SHOULD REACH THE MISSISSIPPI RIVER IN 4-5 HOURS. ONCE LINE PASSES... CONDITIONS WILL RAPIDLY IMPROVE TO VFR. THIS IMPROVEMENT CONDITIONAL ON NO CONVECTION DEVELOPING BEHIND THE CURRENT LINE. MAIN COLD FRONT TO ARRIVE DURING THE 06-12Z TIME PERIOD WITH SOME MID LEVEL CLOUDS. ...08... && .DVN WATCHES/WARNINGS/ADVISORIES... IA...WIND ADVISORY UNTIL 7 PM CDT. IL...WIND ADVISORY UNTIL 7 PM CDT. MO...WIND ADVISORY UNTIL 7 PM CDT. && JAZ/08
Hazardous weather outlook, Jun 7, 9:27 AM CDT, 7 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 927 AM CDT THU JUN 7 2007 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-081030- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 927 AM CDT THU JUN 7 2007 ...SIGNIFICANT SEVERE WEATHER OUTBREAK POSSIBLE THIS AFTERNOON AND TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A PARTICULARLY DANGEROUS SITUATION IS SETTING UP FOR THIS AFTERNOON AND TONIGHT. THERE IS A HIGH RISK OF SEVERE STORMS FOR MUCH OF THE AREA ALONG AND NORTH OF INTERSTATE 80... WITH A MODERATE RISK OVER THE REMAINDER OF THE OUTLOOK AREA. A FEW THUNDERSTORMS WILL BE POSSIBLE OVER PORTIONS OF THE OUTLOOK AREA LATE THIS MORNING AND EARLY THIS AFTERNOON. THESE STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. MID TO LATE THIS AFTERNOON EXPLOSIVE STORM DEVELOPMENT IS EXPECTED TO OCCUR WITH INDIVIDUAL CELLS INITIALLY. THESE STORMS WILL THEN EVOLVE INTO A FAST MOVING LINE OF STORMS WHICH WILL SWEEP ACROSS FAR EASTERN IOWA...NORTHEAST MISSOURI...AND NORTHWEST AND WEST CENTRAL ILLINOIS DURING THE EVENING. THIS LINE WILL HAVE THE POTENTIAL TO PRODUCE WINDS TO AROUND 75 MPH. LARGE HAIL AND A FEW TORNADOES WILL ALSO BE POSSIBLE BUT THE MAIN THREAT WILL BE THE DAMAGING STRAIGHT LINE WINDS. THE FAST MOVEMENT OF THE STORMS MEANS THEY WILL ARRIVE QUICKLY AT ANY PARTICULAR LOCATION. IN ADDITION...TODAY WILL BE VERY WINDY...WITH SUSTAINED SPEEDS OF 25 TO 35 MPH AND GUSTS TO AROUND 45 MPH. A WIND ADVISORY IS IN EFFECT UNTIL 7 PM THIS EVENING. MINOR FLOODING IS EXPECTED ON A FEW IOWA TRIBUTARY RIVERS DUE TO RECENT RAINFALL. FURTHER INFORMATION CAN BE FOUND IN THE LATEST FLOOD STATEMENTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLE SUNDAY THROUGH WEDNESDAY. AT THIS TIME...THERE IS NO CLEAR INDICATION REGARDING THE RISK OF SEVERE STORMS THROUGH THIS PERIOD. LOCALLY HEAVY RAINFALL WITH THUNDERSTORMS THROUGHOUT THE PERIOD MAY RESULT IN SOME LOCALIZED FLOODING. THIS EXTENDED PERIOD OF ACTIVE WEATHER MAY ALSO RESULT IN FURTHER RISES ON AREA RIVERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS EXPECTED THIS AFTERNOON INTO TONIGHT. A CONFERENCE CALL FOR EMERGENCY MANAGEMENT COORDINATORS WILL BE CONDUCTED AT 10:30 AM.
In the hours before
Special weather statement, Jun 7, 12:07 PM CDT, 4 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1207 PM CDT THU JUN 7 2007 IAZ040-041-051-052-063-064-076-077-087-098-071915- BUCHANAN-DELAWARE-BENTON-LINN-IOWA-JOHNSON-KEOKUK-WASHINGTON- JEFFERSON-VAN BUREN- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...VINTON... CEDAR RAPIDS...MARENGO...IOWA CITY...SIGOURNEY...WASHINGTON... FAIRFIELD...KEOSAUQUA. 1207 PM CDT THU JUN 7 2007 ...EXPLOSIVE THUNDERSTORM DEVELOPMENT EXPECTED... THUNDERSTORMS WILL RAPIDLY DEVELOP BETWEEN NOON AND 2 PM WEST OF A MANCHESTER TO KEOSAUQUA LINE. THESE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND HAIL. THESE STORMS WILL MOVE RAPIDLY ONCE THEY DEVELOP. THE RAPID MOVEMENT MEANS THAT STORMS WILL ARRIVE QUICKLY AT ANY PARTICULAR LOCATION. INDIVIDUALS OUTSIDE SHOULD BE PREPARED TO MOVE IMMEDIATELY TO SHELTER AS STORMS APPROACH.
Special weather statement, Jun 7, 2:01 PM CDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 201 PM CDT THU JUN 7 2007 IAZ051-052-063-064-071930- BENTON IA-LINN IA-IOWA IA-JOHNSON IA- 201 PM CDT THU JUN 7 2007 ...STRONG THUNDERSTORMS MOVING IN... A LINE OF STRONG THUNDERSTORMS FROM MONTEZUMA THROUGH VINTON WILL MOVE EAST AT 30 MPH INTO THE CENTRAL CITY...CEDAR RAPIDS AND NORTH LIBERTY AREAS BETWEEN 230 PM AND 3 PM. EXPECT WIND GUSTS OF 40 TO 50 MPH WITH THESE STORMS AND BRIEF HEAVY DOWNPOURS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT THURSDAY EVENING FOR EASTERN IOWA. DLF
Local storm report, Jun 7, 3:41 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
341 PM CDT THU JUN 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM FUNNEL CLOUD LISBON 41.92N 91.39W
06/07/2007 LINN IA EMERGENCY MNGR
&&
RAYWSpecial weather statement, Jun 7, 3:58 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 358 PM CDT THU JUN 7 2007 IAZ041-042-052>054-063>067-076>078-ILZ001-072130- DUBUQUE IA-DELAWARE IA-JACKSON IA-JONES IA-LINN IA-CLINTON IA- CEDAR IA-IOWA IA-JOHNSON IA-MUSCATINE IA-WASHINGTON IA-KEOKUK IA- LOUISA IA-JO DAVIESS IL- 358 PM CDT THU JUN 7 2007 ...STRONG THUNDERSTORMS... A LINE OF THUNDERSTORMS FROM DYERSVILLE THROUGH SIGOURNEY WILL MOVE EAST NORTHEAST TO A DUBUQUE...WASHINGTON LINE. WINDS UP TO 50 MPH AND ONE HALF INCH DIAMETER HAIL WILL BE POSSIBLE WITH THESE STORMS. A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FRIDAY MORNING FOR NORTHWESTERN ILLINOIS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM CDT THURSDAY EVENING FOR EASTERN IOWA.
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 2:19 PM CDT | Severe Thunderstorm Warning | DVN | Iowa, Keokuk | 41 min |
| Jun 7, 2:41 PM CDT | Tornado Warning | DVN | Iowa | 32 min |
| Jun 7, 2:48 PM CDT | Tornado Warning | DVN | Johnson, Linn | 57 min |
| Jun 7, 3:42 PM CDT | Tornado Warning | DVN | Jones | 48 min |
| Jun 7, 4:45 PM CDT | Tornado Warning | DVN | Cedar, Johnson | 30 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.